Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 402, NWS Wichita, KS

August 5, 2008Harper County, Sumner County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 5, 2008, 7:06 PM CDT for Harper County, Sumner County, Kansas. It was in force for 54 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2008, 7:06 PM CDT (00:06 UTC)
Expired
Aug 5, 2008, 8:00 PM CDT
In force
54 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Harper County, KS, Sumner County, KS

The radar

The Vance AFB radar (KVNX), 47 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 7:08 PM CDTTSTM WND GST 601 Sse Freeport, KSLARGE TREE LIMB DOWNED.
Aug 5, 7:08 PM CDTHAIL 0.881 Sse Freeport, KS
Aug 5, 7:18 PM CDTHAIL 0.75Ene Anthony, KSWIND UP TO 40 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 0.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1642 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1642 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
2467 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 060006
SVRICT
KSC077-191-060100-
/O.NEW.KICT.SV.W.0402.080806T0006Z-080806T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
706 PM CDT TUE AUG 5 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 800 PM CDT.

* AT 702 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR FREEPORT...OR 12 MILES
  EAST OF ANTHONY...AND MOVING WEST AT 10 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ANTHONY...ARGONIA...BLUFF CITY...DANVILLE...FREEPORT...HARPER...
  MILAN...CRYSTAL SPRINGS.

THIS WARNING REPLACES THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR 
SOUTHERN HARPER COUNTY. 

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3702 9818 3737 9815 3727 9760 3702 9763
TIME...MOT...LOC 0006Z 095DEG 9KT 3717 9783

$$

CARUSO
3 follow-up statements
000 
WWUS53 KICT 060016
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
716 PM CDT TUE AUG 5 2008

KSC077-191-060100-
/O.CON.KICT.SV.W.0402.000000T0000Z-080806T0100Z/
SUMNER KS-HARPER KS-
716 PM CDT TUE AUG 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN HARPER
AND SOUTHWESTERN SUMNER COUNTIES UNTIL 800 PM CDT...

AT 712 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO
60 MPH.  THIS STORM WAS LOCATED NEAR FREEPORT...OR 10 MILES EAST OF
ANTHONY...MOVING WEST AT 11 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  5 MILES NORTH OF BLUFF CITY BY 725 PM CDT.
  NEAR ANTHONY BY 800 PM CDT.

THIS DANGEROUS STORM WILL ALSO AFFECT FREEPORT.

THIS STORM HAS A HISTORY OF DAMAGING WINDS. 

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3702 9818 3737 9815 3727 9760 3702 9763
TIME...MOT...LOC 0016Z 075DEG 10KT 3715 9786

$$

CARUSO
000 
WWUS53 KICT 060037
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
737 PM CDT TUE AUG 5 2008

KSC077-191-060100-
/O.CON.KICT.SV.W.0402.000000T0000Z-080806T0100Z/
SUMNER KS-HARPER KS-
737 PM CDT TUE AUG 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN HARPER
AND SOUTHWESTERN SUMNER COUNTIES UNTIL 800 PM CDT...

AT 736 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO
60 MPH.  THIS STORM WAS LOCATED NEAR FREEPORT...OR 11 MILES NORTHEAST
OF ANTHONY...MOVING NORTH AT 6 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  5 MILES WEST OF ARGONIA BY 800 PM CDT.

THIS DANGEROUS STORM WILL ALSO AFFECT FREEPORT AND DANVILLE.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3702 9818 3737 9815 3727 9760 3702 9763
TIME...MOT...LOC 0037Z 179DEG 5KT 3723 9785

$$

CARUSO
000 
WWUS53 KICT 060055
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
755 PM CDT TUE AUG 5 2008

KSC077-191-060104-
/O.EXP.KICT.SV.W.0402.000000T0000Z-080806T0100Z/
SUMNER KS-HARPER KS-
754 PM CDT TUE AUG 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARPER AND
SOUTHWESTERN SUMNER COUNTIES WILL EXPIRE AT 800 PM CDT...

AT 751 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.

LAT...LON 3702 9818 3737 9815 3727 9760 3702 9763
TIME...MOT...LOC 0054Z 179DEG 5KT 3725 9785

$$

CARUSO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 6:54 PM CDT, 12 minutes earlier.

Area forecast discussion, Aug 5, 6:54 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
654 PM CDT TUE AUG 5 2008

.UPDATE...

UPDATED FORECAST TO TWEAK POPS.

SURFACE FRONT...WHICH IS VERY EVIDENT ON RADAR...IS CURRENTLY
SITUATED FROM SOUTH OF ICT TO NEAR CNU. OVER THE NEXT FEW HOURS
STORMS WILL BE CONFINED TO LOCATIONS ALONG AND SOUTH OF FRONT WHERE
BETTER CONVERGENCE IS LOCATED. THIS ACTIVITY IS EXPECTED TO DIMINISH
ONCE WE LOOSE DAYTIME HEATING. STORMS WILL THEN DEVELOP FURTHER
NORTH LATE TONIGHT OVER CENTRAL AND NORTH CENTRAL KANSAS AS MOISTURE
TRANSPORT AND ISENTROPIC LIFT INCREASE ALONG THE 310K SURFACE. BOTH
THE NAM AND GFS AGREE ON PRECIP BREAKING OUT AFTER 09Z FROM SOUTH
CENTRAL NE THROUGH CENTRAL KS...WHICH DOES LEAD TO SOME CONFIDENCE
IN THIS PANNING OUT.

&&

.AVIATION...

FOR 00Z TAFS...MAIN AVIATION CONCERN THROUGH THE NEXT 24 HOURS WILL
BE STORM POTENTIAL.

STORMS ARE EXPECTED TO FESTER UNTIL 03Z ACROSS EXTREME SOUTH CENTRAL
AND SE KS AS A FRONT SLOWLY PUSHES SOUTH. WHILE THESE STORMS WILL
NOT BE HAIL PRODUCERS...THEY WILL HAVE THE POTENTIAL TO PRODUCE
BRIEF WIND GUSTS TO 60 MPH. AT THIS POINT AM FAIRLY CONFIDENT THAT
STORMS WILL REMAIN JUST SOUTH OF KICT THROUGH 03Z. A LOW LEVEL JET
WILL INCREASE TONIGHT AND IS EXPECTED TO SPARK OFF STORMS AFTER 09Z
OVER CENTRAL KS. KRSL AND KSLN WILL HAVE THE BET SHOT TO EXPERIENCE
THESE STORMS. WOULD NOT BE SURPRISED TO SEE SOME OF THIS ACTIVITY
LINGER INTO THE MORNING HOURS.

&&

.PREV DISCUSSION... /ISSUED 412 PM CDT TUE AUG 5 2008/

DISCUSSION...

FORECAST FOCI:
1) BEHAVIOR/POSITIONING OF NEARLY STATIONARY FRONT DRAPED SW-NE
THROUGH HEART OF KICT COUNTRY THIS AFTERNOON.
2) RESULTING CONVECTION & TEMPS AS FRONT TRANSITIONS INTO WARM
VARIANT DRIFTING N ACROSS C KS TOMORROW AFTERNOON WHERE IT IS LIKELY
TO STALL BY EVENING.

TONIGHT-THU:
WITH AFORE-MENTIONED FRONT REMAINING IN & CLOSE TO KICT NEIGHBORHOOD
AND 91-OCTANE FUEL WITH WHICH TO INTERACT...FELT IT PRUDENT TO
DOUBLE TSRA CHANCES OVER PRIMARILY C KS THIS EVENING AS FRONT BEGINS
TO LIFT SLOWLY N IN RESPONSE TO GRADUALLY STRENGTHENING MID-UPR
RIDGE. AIRMASS OVER MOST OF C & ERN KS HAS BECOME VERY UNSTABLE WITH
TROPICAL AIRMASS INCREASING INFLUENCE. LAPS DEPICTING SBCAPES &
LIFTED INDICES HAVING INCREASED TO BETWEEN 4,000 & 4,500J & -8 TO -9
RESPECTIVELY. AS SUCH TSRA DEVELOPING THIS EVENING MAY BE SEVERE
WITH DAMAGING 60-70 MPH WINDS POSSIBLE OVER THESE AREAS...PRIMARILY
THIS EVENING. WITH FRONT VENTURING N ACROSS C KS THIS EVENING
GREATEST TSRA POTENTIAL TO LIKEWISE SHIFT N/NE ACROSS NRN PORTION OF
CWA LATER TONIGHT. APPEARS THAT WITH AFORE-MENTIONED MID-LVL RIDGE
SLIGHTLY AMPLIFYING THE FRONT MAY LIFT TO NEAR KS/NEBRASKA BORDER
TOMORROW. AS SUCH GREATEST TSRA POTENTIAL WED TO OCCUR ACROSS NRN KS
& SRN NEBRASKA WHERE GREATEST ISENTROPIC ASCENT WILL TARGET. ON WED
NIGHT A MID-LVL SHORTWAVE...LIKELY CONVECTIVELY INDUCED...WILL
VENTURE SE FROM SD ACROSS ERN NEBRASKA TO NE KS/NW MO. AS SUCH
GREATEST TSRA POTENTIAL WILL SPREAD SE ACROSS GENERALLY NE 1/2 OF
CWA WHERE POPS HAVE BEEN INCREASED TO 50% LATE WED NIGHT. THESE
TSRA MAY BE QUITE STRONG TO LOW END SEVERE OVER THESE SAME AREAS. BY
THIS TIME THE FRONT WILL HAVE TRANSITIONED INTO A COLD FRONT SAGGING
S TOWARD...& PERHAPS ACROSS... SRN KS ON THU. AS SUCH HAVE GENERALLY
DOUBLED TSRA CHANCES TO 40-50% ACROSS SRN KS ON THU.

NEXT WEEKEND:
TSRA POTENTIAL EXISTS FROM SAT NIGHT THROUGH SUNDAY NIGHT AS
MID-LEVEL SHORTWAVE PROGGED TO MOVE SE FROM SD TO NEBRASKA/IA BORDER
DURING THIS PERIOD. THIS FEATURE IS LIKELY TO INDUCE WARM
FRONTOGENESIS OVER C & ERN KS ON SUN THAT MAY PUSH INTO EXTREME NE
KS/NRN MO SUNDAY NIGHT BY WHICH TIME A COLD FRONT SHOULD VENTURE SE
FROM C KS TO SE KS. THIS SCENARIO DICTATES SHARPENING TSRA
GRADIENT...ESPECIALLY SUNDAY NIGHT...ASSIGNING 30-35% TO SE KS WHERE
NO DOUBT CLOSEST TO COLD FRONT WITH 15% ASSIGNED TO C KS. WITH COLD
FRONT & ASSOCIATED TSRA IN THE KICT NEIGHBORHOOD NAILING TEMPS
LIKELY TO PROVE CHALLENGING...ESPECIALLY SUNDAY NIGHT.

MON-NEXT TUE NIGHT:
NO SIGNIFICANT CHANGES MADE TO INHERITED FORECAST...KEEPING GENERIC
20% TSRA ASSIGNED TO MOST AREAS THESE PERIODS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    74  96  70  85 /  20  10  40  40
HUTCHINSON      72  94  68  85 /  20  20  40  40
NEWTON          73  95  69  84 /  20  20  50  40
ELDORADO        73  96  69  83 /  20  10  40  40
WINFIELD-KWLD   74  98  71  86 /  20  10  30  40
RUSSELL         70  91  67  85 /  30  30  50  30
GREAT BEND      70  93  68  86 /  30  20  50  40
SALINA          71  91  68  84 /  30  30  50  30
MCPHERSON       72  93  68  85 /  30  20  50  40
COFFEYVILLE     73  97  71  88 /  20  10  40  50
CHANUTE         72  94  69  86 /  20  20  50  40
IOLA            72  91  69  85 /  30  20  50  40
PARSONS-KPPF    73  96  70  87 /  20  10  40  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THIS EVENING FOR KSZ052-
053-068>072-083-092>096-098>100.

HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ067-082-091.

&&
Hazardous weather outlook, Aug 5, 5:33 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
533 PM CDT TUE AUG 5 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-062245-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
533 PM CDT TUE AUG 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

OPPRESSIVELY HOT AND HUMID WEATHER WILL CONTINUE TO PLAGUE SOUTH
CENTRAL AND SOUTHEAST KANSAS THROUGH EARLY THIS EVENING. PLEASE
REFER TO THE LATEST EXCESSIVE HEAT WARNING AND HEAT ADVISORY FOR
DETAILS.

LOCALLY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PRIMARILY 60 TO
70 MPH WINDS ARE POSSIBLE OVER PRIMARILY CENTRAL AND SOUTH-CENTRAL
KANSAS...ESPECIALLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLFBALL SIZED HAIL AND
DAMAGING 60 TO 70 MPH WINDS ARE POSSIBLE WEDNESDAY AND WEDNESDAY
NIGHT OVER MUCH OF THE REGION. ON WEDNESDAY...THE BEST CHANCES FOR
SUCH ACTIVITY WILL TARGET CENTRAL KANSAS WHERE CLOSER TO A NEARLY
STATIONARY FRONT. ON WEDNESDAY NIGHT...THE BEST CHANCES FOR SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING WINDS AROUND 60 MPH WILL
SPREAD SOUTHEAST ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS AS THE
AFORE-MENTIONED FRONT SAGS DUE SOUTH INTO THESE AREAS.

STRONG THUNDERSTORMS ARE POSSIBLE OVER ALL AREAS ON THURSDAY...AND
OVER PRIMARILY AREAS ALONG AND WEST OF I-135 THURSDAY NIGHT. STRONG
THUNDERSTORMS ARE POSSIBLE OVER CENTRAL AND MOST OF SOUTH-CENTRAL
KANSAS FRIDAY NIGHT...THE NORTHWEST HALF OF CENTRAL KANSAS ON
SATURDAY...AND OVER MOST AREAS FROM SATURDAY NIGHT THROUGH NEXT
MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE LOCALIZED NATURE OF THUNDERSTORMS THAT OCCUR...SKYWARN
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
(LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES

In the hours before

Special weather statement, Aug 5, 5:59 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
559 PM CDT TUE AUG 5 2008

KSZ091-052345-
HARPER-
559 PM CDT TUE AUG 5 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARPER COUNTY...

AT 554 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR WALDRON...OR 14 MILES SOUTHWEST OF
ANTHONY. THIS STORM WAS NEARLY STATIONARY.

WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Special weather statement, Aug 5, 6:07 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
607 PM CDT TUE AUG 5 2008

KSZ092-052345-
SUMNER-
607 PM CDT TUE AUG 5 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SUMNER COUNTY...

AT 603 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR OXFORD...OR 9 MILES EAST OF WELLINGTON.
THIS STORM WAS NEARLY STATIONARY.

WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Special weather statement, Aug 5, 6:48 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
648 PM CDT TUE AUG 5 2008

KSZ091-092-060015-
HARPER-SUMNER-
648 PM CDT TUE AUG 5 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARPER AND SUMNER COUNTIES...

AT 642 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTH OF ARGONIA...OR 17 MILES EAST OF
ANTHONY...AND MOVING NORTHWEST AT 7 MPH.

WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:13 PM CDTSevere Thunderstorm WarningICTKingman34 min
Aug 6, 3:39 AM CDTAreal Flood WarningICTAllen6 hr
Aug 6, 5:08 AM CDTAreal Flood WarningICTMcPherson5 hr
Aug 6, 5:14 AM CDTAreal Flood WarningICTChase6 hr
Aug 6, 6:24 AM CDTAreal Flood WarningICTWoodson6 hr
Aug 6, 6:27 AM CDTAreal Flood WarningICTMarion6 hr
Aug 6, 7:30 AM CDTAreal Flood WarningICTNeosho, Wilson6 hr
Aug 6, 7:38 AM CDTAreal Flood WarningICTButler, Greenwood5 hr
Aug 6, 1:27 PM CDTSevere Thunderstorm WarningICTLincoln48 min
Aug 6, 2:57 PM CDTRiver Flood WarningICTSaline7 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.